MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD SAFETY-LOK¿ SYRINGE W/ DETACHABLE NEEDLE; SYRINGE WITH HYPODERMIC NEEDLE

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD SAFETY-LOK¿ SYRINGE W/ DETACHABLE NEEDLE; SYRINGE WITH HYPODERMIC NEEDLE
Catalog Number 309592
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd safety-lok syringe w/ detachable needle safety mechanism failed to engage.The following information was provided by the initial reporter: material no: 309592, batch no: unknown.It was reported that safety mechanism failed to engage and was pulled off of the syringe.I have a bd needle ref # 309592 -- the safety mechanism failed to engage and was pulled off the syringe.I don't have the original packaging, so i cannot provide a lot number, but i do have the needle.
 
Additional Manufacturer Narrative
Investigation: one loose 3ml syringe with a needle attached and a loose safety-lok shield was received and visually evaluated.The syringe and needle had unidentified liquid residue and could not be closely evaluated.However, no visual defects were observed on the syringe surface.The safety-lok shield was observed to not have been activated.No molding defects and no damage was observed in the shield.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Potential root cause for the safety-lok mechanism failure is likely associated with the assembly process.It is possible the shield was not properly assembled to the syringe.This product family has been discontinued and is no longer being produced.The 3ml product was discontinued from production in feb-2019.Complaints will be monitored for remaining product in the market, but no corrective actions will be taken at the manufacturing plant.
 
Event or Problem Description
It was reported that bd safety-lok¿ syringe w/ detachable needle safety mechanism failed to engage.The following information was provided by the initial reporter: material no: 309592 batch no: unknown.It was reported that safety mechanism failed to engage and was pulled off of the syringe.I have a bd needle ref # (b)(4) the safety mechanism failed to engage and was pulled off the syringe.I don't have the original packaging, so i cannot provide a lot number, but i do have the needle.

Brand Name
BD SAFETY-LOK¿ SYRINGE W/ DETACHABLE NEEDLE
Common Device Name
SYRINGE WITH HYPODERMIC NEEDLE
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8603777
Report Number1213809-2019-00525
Device Sequence Number2075195
Product Code FMI
UDI-Device Identifier30382903095927
UDI-Public30382903095927
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309592
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;